Alert archive / Colorado / Flash Flood Warnings in 2011
Flash Flood Warning 14, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 12, 2011, 8:33 PM MDT for Arapahoe County, Elbert County, Colorado. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2011, 8:33 PM MDT (02:33 UTC)
- Expired
- Jul 12, 2011, 11:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Arapahoe County, CO, Elbert County, CO
The radar
The Denver radar (KFTG), 50 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 10:00 PM MDT | FLASH FLOOD | 14 Ene Kiowa, CO | 5.01 INCHES IN 150 MINUTES. UNPAVED ROAD IMPASSABLE. EXTREME FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 87 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 596 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
760
WGUS55 KBOU 130233
FFWBOU
COC005-039-130530-
/O.NEW.KBOU.FF.W.0014.110713T0233Z-110713T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
833 PM MDT TUE JUL 12 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN ELBERT COUNTY IN EAST CENTRAL COLORADO
SOUTH CENTRAL ARAPAHOE COUNTY IN NORTHEAST COLORADO
* UNTIL 1130 PM MDT
* AT 828 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 6 MILES SOUTHEAST OF KIOWA...OR
36 MILES WEST OF LIMON. THIS STORM WAS MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PONDEROSA
PARK...KIOWA...ELIZABETH AND ELBERT.
DOPPLER RADAR ESTIMATES THAT 3 TO 4 INCHES OF RAIN HAS FALLEN IN
AREA CENTERED 15 MILES WEST OF AGATE. OTHER STORMS WITH VERY HEAVY
IN SOUTHWESTERN ELBERT COUNTY WILL ALSO BE MOVING NORTHWARD AND
PRODUCING ANOTHER 1 TO 2 INCHES OF RAIN IN AN HOUR.
THIS WARNING REPLACES AND EXPANDS THE PREVIOUS THE PREVIOUS FLASH
FLOOD WARNINGS FOR ELBERT AND ARAPAHOE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.
THIS WARNING INCLUDES KIOWA CREEK...RUNNING CREEK...COMANCHE CREEK...
WEST BIJOU CREEK...RATTLESNAKE CREEK...AND MIDDLE BIJOU CREEK.
&&
LAT...LON 3913 10466 3929 10466 3939 10465 3964 10432
3965 10413 3956 10393 3926 10429 3913 10437
$$
BARJENBRUCH3 follow-up statements
167
WGUS75 KBOU 130315
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
915 PM MDT TUE JUL 12 2011
COC005-039-130530-
/O.CON.KBOU.FF.W.0014.000000T0000Z-110713T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELBERT CO-ARAPAHOE CO-
915 PM MDT TUE JUL 12 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR
SOUTH CENTRAL ARAPAHOE AND NORTHWESTERN ELBERT COUNTIES...
AT 900 PM MDT...A TRAINED WEATHER SPOTTER NORTHEAST OF KIOWA
REPORTED OVER A HALF FOOT OF WATER A CITY BLOCK WIDE RUNNING OVER
COUNTY ROAD 166 WEST OF RIDGE ROAD. THERE WAS ALSO FLOODING OF
EMERALD TRAIL...TOPAZ AND AMETHYST DRIVES NEARBY. THE WEATHER
SPOTTER REPORTED 4.5 INCHES OF RAINFALL FROM STORMS IN THE LAST 4
HOURS.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PONDEROSA PARK...KIOWA...ELIZABETH AND ELBERT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER CLIMB TO HIGHER GROUND. TURN AROUND...DON'T
DROWN.
&&
LAT...LON 3913 10466 3929 10466 3939 10465 3964 10432
3965 10413 3956 10393 3926 10429 3913 10437
$$034
WGUS75 KBOU 130348
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
948 PM MDT TUE JUL 12 2011
COC005-039-130530-
/O.CON.KBOU.FF.W.0014.000000T0000Z-110713T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELBERT CO-ARAPAHOE CO-
948 PM MDT TUE JUL 12 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR
SOUTH CENTRAL ARAPAHOE AND NORTHWEST ELBERT COUNTIES...
AT 925 PM MDT...A TRAINED WEATHER SPOTTER 16 MILES WEST OF AGATE
REPORTED THAT TWO ROADS INTO THE CHAPARRAL SUBDIVISION WERE
IMPASSABLE DUE TO FLOODING. EMERALD AT AMETHYST DRIVE AND COUNTY
ROAD 85 WAY OF LOVE WERE FLOODED OUT.
AT 916 PM MDT...A TRAINED WEATHER SPOTTER REPORTED BETWEEN 6 INCHES
AND ONE FOOT OF WATER OVER ELBERT ROAD IN ELBERT. BOTH SPOTTERS
REPORTED EXTENSIVE FIELD FLOODING.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PONDEROSA PARK...KIOWA...ELIZABETH AND ELBERT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER CLIMB TO HIGHER GROUND.
&&
LAT...LON 3913 10466 3929 10466 3939 10465 3964 10432
3965 10413 3956 10393 3926 10429 3913 10437
$$657
WGUS75 KBOU 130430
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1030 PM MDT TUE JUL 12 2011
COC005-039-130530-
/O.CON.KBOU.FF.W.0014.000000T0000Z-110713T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELBERT CO-ARAPAHOE CO-
1030 PM MDT TUE JUL 12 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR
SOUTH CENTRAL ARAPAHOE AND NORTHWESTERN ELBERT COUNTIES...
AT 1016 PM MDT...A TRAINED WEATHER SPOTTER REPORTED THE MOST SEVERE
FLOODING IN AT LEAST A DECADE 14 MILES WEST SOUTHWEST OF AGATE.
SEVERAL UNPAVED COUNTY ROADS WERE IMPASSABLE. THE WEATHER SPOTTER
REPORTED 5.01 INCHES OF STORM TOTAL RAINFALL.
AT 1025 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FROM A THUNDERSTORM 15 MILES WEST OF AGATE. THIS STORM
WAS MOVING NORTHEAST AT 15 MPH. MORE THUNDERSTORMS WERE MOVING INTO
WESTERN ELBERT COUNTY.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PONDEROSA PARK...KIOWA...ELIZABETH AND ELBERT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER CLIMB TO HIGHER GROUND.
&&
LAT...LON 3913 10466 3929 10466 3939 10465 3964 10432
3965 10413 3956 10393 3926 10429 3913 10437
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 3:19 PM MDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jul 12, 3:19 PM MDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 319 PM MDT TUE JUL 12 2011 .SHORT TERM...SOUTHWEST FLOW ALOFT CONTINUES TO PUMP MONSOONAL MOISTURE OVER THE STATE TODAY. A SHORT WAVE OVER EASTERN ARIZONA AND WESTERN NEW MEXICO WILL ROTATE NORTHEAST OVER THE STATE TONIGHT. AIRMASS QUITE MOIST WITH PRECIPITABLE WATER VALUES OF 1.2 TO 1.6 INCHES WHICH IS TWO STANDARD DEVIATIONS ABOVE NORMAL. DEW POINTS WILL RANGE FROM THE UPPER 50S TO LOWER 60S. CAPES THIS EVENING WILL BE UP TO 1500 J/KG. LIFT FROM THE APPROACHING WAVE COMBINED WITH THE MOISTURE AND INSTABILITY WILL PRODUCE NUMEROUS THUNDERSTORMS THIS EVENING. BECAUSE OF THE AMPLE MOISTURE...VERY HEAVY RAIN AND FLASH FLOODING WILL BE POSSIBLE. AN EASTERLY UPSLOPE WIND AT THE SURFACE ALONG WITH SOUTH-SOUTHWEST WINDS ALOFT WILL PRODUCE FAVORABLE SHEAR FOR REGENERATION OF CELLS OR THE SAME AREA. THUNDERSTORMS WILL FIRE OVER THE HIGHER TERRAIN THIS AFTERNOON AND SLOWLY SPREAD EAST THROUGH THE LATE AFTERNOON AND EVENING HOURS. A CAP OVER THE EASTERN PLAINS WILL SQUASH MOST CONVECTION UNTIL THIS EVENING. THE AIRMASS DRIES BUT REMAINS MOIST WEDNESDAY WITH PRECIPITABLE WATER VALUES OF 0.9 TO 1.3 INCHES. CAPES WILL CLIMB TO 1500-2000 J/KG WEDNESDAY AFTERNOON. WILL NOT HAVE THE SUPPORT OF A SHORT WAVE PASSING OVER THE AREA LIKE TODAY. THIS WILL LIKELY KEEP THE AMOUNT OF CONVECTION SCATTERED. BECAUSE OF THE MOIST AIRMASS...THE THREAT FOR HEAVY RAIN CONTINUES. .LONG TERM...FOR WEDNESDAY NIGHT...SCATTERED CONVECTION TO CONTINUE ACROSS AREA DURING THE EVENING. NOT MUCH IN THE WAY OF ANY QG ASCENT TO KEEP STORMS GOING BEYOND MIDNIGHT...SO WILL END PRECIPITATION CHANCES BY 06Z. CROSS SECTIONS STILL SHOW DECENT LAPSE RATES FOR A CHANCE OF THUNDER. PRECIPITABLE WATER VALUES LOWER SLIGHTY TO AROUND AN INCH...ENOUGH FOR SOME STORMS TO PRODUCE BRIEF HEAVY RAIN. FOR THURSDAY AND FRIDAY...LITTLE CHANGE IN THE OVERALL PATTERN AS MODELS SHOW RIDGE CENTERED OVER TEXAS. PERSISTANT MOISTURE FLOW TO CONTINUE OVER AREA... WITH PRECIPITABLE WATER VALUES HOVERING AROUND AN INCH. MODELS INDICATING MOST OF THE QPF ACROSS MOUNTAINS AND FOOTHILLS EACH AFTERNOON AND EVENING...LESS ACROSS PLAINS. CAN'T FIND MUCH IN THE WAY OF ANY DYNAMICS TO PROVIDE FOCUS FOR HIGHER POPS...SO WILL CONTINUE THE CHANCE POPS FOR THE MOUNTAINS...FOOTHILLS AND ADJACENT PLAINS...WITH LOWER POPS FURTHER EAST. MODELS SHOW CENTER OF RIDGE SLIDING NORTHEAST INTO KANSAS AND MISSOURI ON SATURDAY...REMAINING IN THAT VICINITY THROUGH TUESDAY. THIS WILL KEEP COLORADO UNDER SOUTHWEST FLOW ALOFT. THE MODELS ARE ALSO PERSISTANT IN BRINGING MOISTURE ACROSS THE AREA...SO WILL KEEP THE CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS GOING EACH DAY...MAINLY MOUNTAINS AND FOOTHILLS. OVERALL TEMPERATURES TO REMAIN NEAR OR SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION...THUNDERSTORMS WILL SPREAD EAST OF THE HIGH COUNTRY LATE THIS AFTERNOON AND EVENING. A CAP OVER THE PLAINS...PLUS A MORE NORTHERLY STORM MOVEMENT WILL DELAY CONVECTION A COUPLE HOURS COMPARED TO PREVIOUS AFTERNOONS. EXPECT THE BEST CHANCE FOR STORMS TO OCCUR 23-03Z. STORMS MAY LINGER AS LATE AS 06Z. STORMS WILL BE RATHER SLOW MOVING SO COULD SEE MVFR CONDITIONS DUE TO HEAVY RAINFALL AT TIMES. SMALL HAIL AND GUSTY OUTFLOW WINDS TO 40 KNOTS WILL ALSO BE POSSIBLE WITH THE STORMS. WITH ABUNDANT LOW LEVEL MOISTURE AND LIGHT WINDS...COULD SEE ANOTHER ROUND STRATUS DEVELOP AFTER MIDNIGHT WITH SOME FOG INTO WEDNESDAY MORNING. && .HYDROLOGY...FLASH FLOOD THREAT WILL BE ELEVATED THIS AFTERNOON AND EVENING AS POTENTIAL FOR HEAVY RAINFALL WILL INCREASE EAST OF THE DIVIDE AND ALONG THE FRONT RANGE. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE WITH LOCALLY HIGHER AMOUNTS UP TO 4 INCHES POSSIBLE IF THUNDERSTORM CELLS TRAIN ACROSS THE SAME AREAS. SIGNIFICANT MOUNTAIN SNOWMELT RUNOFF CONTINUES ABOVE 12000 FEET. SEVERAL STREAMS CONTINUE TO RUN NEAR TO ABOVE BANKFULL IN THE HIGH COUNTRY. STREAM LEVELS ARE GENERALLY EXPECTED TO SLOWLY DECREASE OVER THE NEXT SEVERAL DAYS BUT HEAVY RAINFALL FROM THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BRING RAPID RISES TO ALREADY SWOLLEN STREAMS. THUNDERSTORM COVERAGE WILL DECREASE WEDNESDAY AND THURSDAY WITH LESS RAINFALL EXPECTED. HOWEVER ISOLATED HEAVY RAIN WILL REMAIN POSSIBLE WEDNESDAY. FLOOD ADVISORIES... THE COLORADO RIVER IN GRAND COUNTY THROUGH THURSDAY EVENING. THE ST. LOIUS CREEK IN EASTERN GRAND COUNTY THROUGH WEDNESDAY EVENING. BIG THOMPSON RIVER THROUGH ESTES PARK IN LARIMER COUNTY THROUGH FRIDAY AFTERNOON. BLUE RIVER IN SUMMIT COUNTY THROUGH THURSDAY EVENING. && .BOU WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 6 PM MDT THIS EVENING THROUGH 6 AM MDT WEDNESDAY FOR COZ042-044>046-048>051. FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ035-036- 038>041-043. FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR COZ033-034. && SHORT TERM...MEIER LONG TERM....D-L AVIATION...MEIER
Hazardous weather outlook, Jul 12, 10:21 AM MDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1021 AM MDT TUE JUL 12 2011 COZ030>051-131200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1021 AM MDT TUE JUL 12 2011 ...FLASH FLOOD WATCH FOR THE MOUNTAINS...FOOTHILLS AND FRONT RANGE URBAN CORRIDOR THIS AFTERNOON AND EVENING... ...FLASH FLOOD WATCH FOR THE NORTHEAST PLAINS OF COLORADO TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON. THE STORMS WILL SPREAD EAST ACROSS THE URBAN CORRIDOR AND EASTERN PLAINS LATE THIS AFTERNOON AND EVENING. THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES IN THE MOUNTAINS AND FOOTHILLS WITH LOCALLY UP TO 3 INCHES IN A FEW SPOTS. OVER THE FRONT RANGE URBAN CORRIDOR AND NORTHEAST PLAINS...RAINFALL AMOUNTS OF UP TO 2 INCHES WILL BE POSSIBLE WITH LOCALLY UP TO 4 INCHES IN A FEW AREAS. WITH RIVERS AND STREAMS ALREADY RUNNING HIGH DUE TO PREVIOUS SNOWMELT...HEAVY RAINS COULD QUICKLY LEAD TO FLASH FLOODING IN THE MOUNTAINS AND FOOTHILLS AND IN THE FOUR MILE BURN AREA OF BOULDER COUNTY. ROCK AND MUDSLIDES WILL ALSO BE POSSIBLE IN THE MOUNTAINS AND FOOTHILLS. AT LOWER ELEVATIONS...ADDITIONAL HEAVY RAINS ON TOP OF SATURATED SOILS FROM PREVIOUS RAINFALL THE PAST WEEK COULD QUICKLY LEAD TO FLASH FLOODING AS WELL. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER NORTHEAST COLORADO WITH HAIL TO ONE INCH IN DIAMETER AND WINDS GUSTS TO 60 MPH. IN ADDITION...A BRIEF TORNADO COULD ALSO OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA THROUGH THE PERIOD. TEMPERATURES WILL HOVER AROUND SEASONAL NORMALS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT BUT RAINFALL REPORTS WILL BE APPRECIATED DUE TO THE POTENTIAL FOR VERY HEAVY RAIN. MEIER/D-L
In the hours before
Local storm report, Jul 12, 4:50 PM MDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
450 PM MDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL 3 W KIOWA 39.34N 104.52W
07/12/2011 M1.00 INCH ELBERT CO TRAINED SPOTTER
0432 PM HAIL 5 SE ELIZABETH 39.31N 104.53W
07/12/2011 M1.25 INCH ELBERT CO TRAINED SPOTTER
0423 PM HAIL 5 SE ELIZABETH 39.31N 104.53W
07/12/2011 M1.00 INCH ELBERT CO TRAINED SPOTTER
&&
BLOUISSpecial weather statement, Jul 12, 5:31 PM MDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 531 PM MDT TUE JUL 12 2011 COZ045-046-130015- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO- 531 PM MDT TUE JUL 12 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ELBERT COUNTY EASTERN ARAPAHOE COUNTY AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING MARBLE TO PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 45 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF DEER TRAIL...OR 31 MILES NORTHWEST OF LIMON...MOVING NORTH AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO DEER TRAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS PRODUCING DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. HEAVY RAINFALL MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3970 10427 3973 10398 3952 10397 3950 10424 TIME...MOT...LOC 2330Z 164DEG 14KT 3956 10415 BAKER
Local storm report, Jul 12, 7:00 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
700 PM MDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 14 W AGATE 39.45N 104.21W
07/12/2011 M1.75 INCH ELBERT CO TRAINED SPOTTER
&&
BLOUISLocal storm report, Jul 12, 7:43 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
743 PM MDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM FUNNEL CLOUD 13 ENE KIOWA 39.40N 104.24W
07/12/2011 ELBERT CO TRAINED SPOTTER
0724 PM TORNADO 10 SW AGATE 39.37N 104.08W
07/12/2011 ELBERT CO TRAINED SPOTTER
&&
BLOUISLocal storm report, Jul 12, 7:45 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
745 PM MDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM FUNNEL CLOUD 13 ENE KIOWA 39.40N 104.24W
07/12/2011 ELBERT CO TRAINED SPOTTER
0724 PM TORNADO 10 SW AGATE 39.37N 104.08W
07/12/2011 ELBERT CO TRAINED SPOTTER
0652 PM HAIL 14 W AGATE 39.45N 104.21W
07/12/2011 M1.75 INCH ELBERT CO TRAINED SPOTTER
0441 PM HAIL 3 W KIOWA 39.34N 104.52W
07/12/2011 M1.00 INCH ELBERT CO TRAINED SPOTTER
0432 PM HAIL 5 SE ELIZABETH 39.31N 104.53W
07/12/2011 M1.25 INCH ELBERT CO TRAINED SPOTTER
0423 PM HAIL 5 SE ELIZABETH 39.31N 104.53W
07/12/2011 M1.00 INCH ELBERT CO TRAINED SPOTTER
&&
BLOUISLocal storm report, Jul 12, 8:22 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
822 PM MDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TORNADO ELIZABETH 39.36N 104.60W
07/12/2011 ELBERT CO FIRE DEPT/RESCUE
&&
BLOUISThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:34 PM MDT | Flash Flood Warning | BOU | Arapahoe, Elbert | 2 hr |
| Jul 12, 6:39 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 51 min |
| Jul 12, 7:03 PM MDT | Tornado Warning | BOU | Elbert | 42 min |
| Jul 12, 7:19 PM MDT | Flash Flood Warning | BOU | Arapahoe, Elbert | 91 min |
| Jul 12, 7:23 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 52 min |
| Jul 12, 7:27 PM MDT | Tornado Warning | BOU | Elbert | 48 min |
| Jul 12, 7:34 PM MDT | Tornado Warning | BOU | Weld | 41 min |
| Jul 12, 7:45 PM MDT | Tornado Warning | BOU | Elbert | 45 min |
| Jul 12, 7:48 PM MDT | Areal Flood Advisory | BOU | Weld | 87 min |
| Jul 12, 8:05 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 40 min |
| Jul 12, 8:17 PM MDT | Tornado Warning | BOU | Elbert | 43 min |
| Jul 12, 8:21 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 54 min |
| Jul 12, 8:44 PM MDT | Flash Flood Warning | BOU | Weld | 2 hr |
| Jul 12, 9:00 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 60 min |
| Jul 12, 9:04 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 56 min |
| Jul 12, 9:10 PM MDT | Tornado Warning | BOU | Weld | 34 min |
| Jul 12, 9:15 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Denver, Jefferson | 90 min |
| Jul 12, 9:30 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 44 min |
| Jul 12, 9:40 PM MDT | Areal Flood Advisory | BOU | Boulder | 95 min |
| Jul 12, 9:59 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 61 min |
| Jul 12, 10:35 PM MDT | Areal Flood Advisory | BOU | Larimer, Weld | 115 min |
| Jul 12, 10:48 PM MDT | Flash Flood Warning | BOU | Weld | 3 hr |
| Jul 12, 10:54 PM MDT | Flash Flood Warning | BOU | Larimer | 2 hr |
| Jul 12, 11:19 PM MDT | Areal Flood Warning | BOU | Arapahoe, Elbert | 6 hr |
| Jul 13, 12:04 AM MDT | River Flood Advisory | BOU | Adams | 10 hr |
| Jul 13, 12:16 AM MDT | Flash Flood Warning | BOU | Weld | 3 hr |
| Jul 13, 12:32 AM MDT | River Flood Advisory | BOU | Weld | 47 hr |
| Jul 13, 12:37 AM MDT | Areal Flood Advisory | BOU | Weld | 83 min |
| Jul 13, 1:11 AM MDT | Areal Flood Advisory | BOU | Logan | 94 min |
| Jul 13, 2:01 PM MDT | Special Weather Statement | BOU | Elbert | 29 min |
| Jul 13, 2:22 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 38 min |
| Jul 13, 2:42 PM MDT | Areal Flood Advisory | BOU | Elbert | 93 min |
| Jul 13, 2:58 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 38 min |
| Jul 13, 3:52 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 38 min |
| Jul 13, 4:22 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 16 min |
| Jul 13, 5:08 PM MDT | Special Weather Statement | BOU | Jefferson | 52 min |
| Jul 13, 5:53 PM MDT | Areal Flood Advisory | BOU | Boulder | 82 min |
| Jul 13, 5:56 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver, Douglas, Jefferson | 49 min |
Nearby
Flash Flood Warnings in Colorado, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.